Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 1, 2021Hinds County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 1, 2021, 9:27 PM CDT for Hinds County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2021, 9:27 PM CDT (02:27 UTC)
Expired
Jul 1, 2021, 10:15 PM CDT
In force
48 min
Issued by
NWS Jackson, MS

County Hinds County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1490 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1490 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

114 
WWUS84 KJAN 020227
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
927 PM CDT Thu Jul 1 2021
 
MSZ042-047-048-020315-
Warren MS-Hinds MS-Yazoo MS-
927 PM CDT Thu Jul 1 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...
SOUTHWESTERN YAZOO AND NORTHWESTERN HINDS COUNTIES UNTIL 1015 PM
CDT...

At 927 PM CDT, Meteorologists were tracking a strong thunderstorm
over Phoenix, or 15 miles east of Redwood, moving southeast at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Brownsville around 1000 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3261 9057 3254 9045 3249 9045 3249 9037
      3247 9034 3235 9043 3251 9069
TIME...MOT...LOC 0227Z 305DEG 16KT 3254 9055 

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 1, 7:13 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 1, 7:13 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
713 PM CDT Thu Jul 1 2021

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
VFR conditions were observed at 2330Z but scattered SHRA/TSRA were
noted on local radar across the nw with isolated coverage
elsewhere. Additional TSRA coverage is expected from the nw this
evening. VFR conditions wl continue until after 09Z Fri away from
TSRA. After 09Z MVFR cigs along with vsby restrictions are
expected to develop from the nw ahead of a cold front that will
drop into the area Friday. IFR/MVFR cigs along with -RA and
scattered TSRA wl spread south through the day along and ahead of
the cold front. /22/

&&

.DISCUSSION...

Tonight through Friday:

The forecast for active weather over the ArkLaMiss region in the
next 24+ hours is still on track as seasonably strong cyclonic
vorticity advection associated with an impressive mid/upper level
trough crosses the forecast area. The current summer airmass is
supporting disorganized diurnal shower and thunderstorm activity,
but storms north of the area are more in association with the
upper trough, and there could be an increasing thunderstorm threat
related to this along the Highway 82 corridor as we go into the
evening hours. Having said that, the bulk of guidance suggest
we'll see the most pronounced thunderstorm threat for
northern/central portions of the area as we approach Friday
morning - continuing through Friday afternoon mainly along/south
of the I-20 corridor. Instability is still forecast to be too
marginal to support severe weather due to less favorable timing
and weak lapse rates. Also, storms with locally intense rainfall
rates supporting 1 to 2 inch rainfall amounts are expected, but a
steady southward progression of the CVA and surface front should
help to minimize heavy rainfall duration and therefore mitigate
the concern for flash flooding. So will continue to hold off on
severe/FF mentions in HWO/graphics. /EC/

Saturday through Thursday:

After the cold front pushes south of our area by Saturday
morning, most of the deeper moisture and instability will be
focused along the Gulf Coast. It will be possible for some showers
or thunderstorms to develop in far southern portions of our area
Saturday afternoon and again Sunday afternoon, as afternoon sea
breezes enhance convergence with the fading frontal boundary.
Temperatures should be near seasonal normal values and humidity a
little drier to the north of the front. For the early to mid parts
of the work week, expect returning humidity and rain chances as
the front washes out and a general trough develops aloft between
the strong western CONUS ridge and Bermuda High over the western
Atlantic and eastern Gulf of Mexico. There is still some
uncertainties with the expected evolution of now Tropical Storm
Elsa as it moves through the Caribbean, but at this time no direct
impacts are anticipated in the ArkLaMiss region. Continue to
monitor updates from the National Hurricane Center, the NWS
forecast offices, and your trusted local media if planning to
travel through the Southeastern U.S. in the next week. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  87  70  87 /  36  92  35  17
Meridian      71  84  69  88 /  36  92  32  12
Vicksburg     75  88  71  88 /  39  90  39  19
Hattiesburg   73  87  72  88 /  30  95  62  49
Natchez       74  86  72  86 /  39  94  62  41
Greenville    73  86  66  85 /  54  70  10   3
Greenwood     73  87  65  88 /  64  76  10   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

NF/22/EC
Hazardous weather outlook, Jul 1, 2:50 PM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
250 PM CDT Thu Jul 1 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
022000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
250 PM CDT Thu Jul 1 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Friday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

20

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jul 1, 9:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
927 PM CDT Thu Jul 1 2021

MSZ042-047-048-020315-
Warren MS-Hinds MS-Yazoo MS-
927 PM CDT Thu Jul 1 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...
SOUTHWESTERN YAZOO AND NORTHWESTERN HINDS COUNTIES UNTIL 1015 PM
CDT...

At 927 PM CDT, Meteorologists were tracking a strong thunderstorm
over Phoenix, or 15 miles east of Redwood, moving southeast at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Brownsville around 1000 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3261 9057 3254 9045 3249 9045 3249 9037
      3247 9034 3235 9043 3251 9069
TIME...MOT...LOC 0227Z 305DEG 16KT 3254 9055

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 10:31 AM CDTSpecial Weather StatementJANRankin44 min
Jul 2, 11:15 AM CDTSpecial Weather StatementJANRankin30 min
Jul 2, 12:18 PM CDTSpecial Weather StatementJANSmith27 min
Jul 2, 12:41 PM CDTSpecial Weather StatementJANMadison34 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.